How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. RK Your Own Question
Dr.  RK
Dr. RK, Doctor (MD)
Category: Health
Satisfied Customers: 2823
Experience:  M.B.B.S. , over 7 years of experience in the field of Medical practice
14180959
Type Your Health Question Here...
Dr. RK is online now
A new question is answered every 9 seconds

We accidently put Ciprodex for ear in our daughters eyes last

Resolved Question:

We accidently put Ciprodex for ear in our daughters eyes last night. Now (12 hours ago) we realized it. Her eyes are crusty, red and swollen. We dont know what to do. Should we rince them out with water? aloine what? she is 5 years old. Please help! Thanks, Mark
Submitted: 6 years ago.
Category: Health
Expert:  Dr. RK replied 6 years ago.
dear customer,

why did you put the drops in her eyes?
any symptoms of eye?
did the drop contain ciprofloxacin and dexamethasone?
how many drops did you put?
Customer: replied 6 years ago.
My wife grabed the wrong drops. One drop in each eye last last night. Her eyes were red with some yellow gunk in them. She (daughter) said they were itchy so wife put drops in........wrong drops! I really appreciate your help. Phone is ok if easier. XXX-XXX-XXXX Thansks Mark Francis
Expert:  Dr. RK replied 6 years ago.
dear customer,

The red eyes along with yellow crust may be due to the bacterial infection.The ciprodex contains the drug ciprofloxacin along with dexamethasone.The dexamethasone should not be used for bacterial infection as it suppress the immune system.

If she has put one drop in each eye you should not worry and wash the eyes with warm saline or warm water.

After that you put the antibiotic eye drops like ofloxacin, gentamycin , chloramphenicol in both her eyes frequently every 1-2 hrs.The physical examination by doctor will be helpful for the correct diagnosis.

The allergy condition of eye may also cause red eye and in that antihistamine drugs are helpful as well.

Let me know if you have any doubt.


thank you
Dr. RK and 4 other Health Specialists are ready to help you
Customer: replied 6 years ago.
Thanks! I tried to leave goof feedback but I clicked the "back" page to read your answer again and it wont let me go to the feedback page now? As for my daughter, we have rinsed her eyes out about 5 times and she says they feel better. We will get some saline in a little bit and keep doing it. Are the eye drops you suggest available over the counter? Thanks, Mark
Expert:  Dr. RK replied 6 years ago.
dear customer,

The choramphenicol eye drop is available as otc in many countries and you may ask your nearby pharmacist about it.

The other antibiotic eye drop are available on the prescription of a doctor.

Let me know if you need any more information.


thank you
Customer: replied 6 years ago.
Thanks. I am in Dayton Ohio. Do you know of other ones over the countrer? Thanks, XXXXX XXXXX stop bothering you after this :)
Expert:  Dr. RK replied 6 years ago.
dear customer,

The drug chloramphenicol only has been approved for being available as OTC which comes under different brand names.

The other antibiotic eye drop has been allowed only on the prescription.

Let me know if you need any more information.


thank you